Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Taken abortion pill. Cramps, bleeding, vomiting, diarrhea. Due to pill or virus?

Hi I had a abortion ( the pill method) I was 4 almost 5 wks. I didn t go back for my check up and now it s been a month I got really sick the past couple days and am having cramping and bleeding because I started my period. The only thing is I don t know whether I ve got a flu bug because I ve been throwing up as well as diarrhea because there s an infection or if I m just sick with the flu and starting a more painful period.
Asked On : Fri, 23 Nov 2012
Answers:  1 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
OBGYN 's  Response
Mar 2013
I appreciate your query.
Firstly, I must stress that it is extremely important to have a follow up check up after a medical abortion ( using pills ), because you should be 100 % sure that the abortion was complete and there are no remaining products of conception inside the uterus.
If this happens, it is common to have cramping, painful bleeding, passage of clots and also infection.
So I would recommend you to visit your gynaecologist, even if you have had your period after the medical abortion, to be sure of the completion of the procedure.
Secondly, the heavy cramping and bleeding could be because of some amount of retained tissue which must be getting expelled.
Was it normal for you to have cramps and diarrhoea during your earlier periods ? Because some women do experience vomiting, diarrhoea and cramping alongwith a normal period, because of release of substances called prostaglandins.
However, if your earlier periods were normal without such problems, then you must be having some gastrointestinal infection as well, which is causing diarrhoea and vomiting.
For both reasons, please consult a gynaecologist at the earliest and rule out the cause of the painful period as well as your gastro intestinal symptoms.
Hope this helped you.
Answered: Fri, 30 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor